Texas, 2005Hail and Damaging Winds in Texas, July 6, 2005
July 6, 2005 · NWS HGX · 4 events in 1 county or zone
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $148,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 6, 2:37 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 6, 2:37 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
337 PM CDT WED JUL 6 2005
.DISCUSSION...
NO RELIEF FROM THE HEAT IN SIGHT...YET. HOWEVER...THINGS COULD GET
INTERESTING AROUND HERE IF DENNIS DECIDES TO COME CALLING.
WESTERLY AND SOUTHWESTERLY FLOW AROUND THE REMNANT LOW OF CINDY
HAS ALLOWED COASTAL PARTS OF SOUTHEAST TEXAS TO HEAT UP TO RECORD
HIGH VALUES THIS AFTERNOON. GALVESTON HAS ALREADY 95 THIS
AFTERNOON AND WITH DEWPOINTS IN THE MID 70S...HEAT INDEX VALUES
ARE CURRENTLY RUNNING 107 TO 110. WE MAY SEE SIMILAR CONDITIONS
TOMORROW SO WE WILL BE GOING WITH A HEAT ADVISORY FOR THE COASTAL
ZONES ON THURSDAY. OTHERWISE...WE WILL CONTINUE TO SEE AFTERNOON
TEMPERATURES IN THE MID 90S TO AROUND 100 AREAWIDE. INLAND AREAS
ARE NOT EXPECTED TO SEE AFTERNOON DEWPOINTS HIGH ENOUGH TO REACH
ADVISORY CONDITIONS DUE TO STRONG MIXING.
THE LATEST TPC COORDINATION CALL INDICATES TROPICAL STORM DENNIS
MAY MAKE LANDFALL A LITTLE FARTHER WEST THAN EARLIER FORECASTS
INDICATED. THE 12Z GFS TAKES THE STORM INTO LOUISIANA BETWEEN LAKE
CHARLES AND NEW ORLEANS. WE WILL NEED TO WATCH THIS STORM VERY
CLOSELY OVER THE NEXT FEW DAYS JUST IN CASE HE WANTS TO VISIT THE
UPPER TEXAS COASTAL WATERS. 46
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 76 100 76 99 75 / 30 30 20 20 20
HOUSTON (IAH) 77 99 75 97 75 / 30 30 20 20 30
GALVESTON (GLS) 82 92 82 92 80 / 20 30 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...
HEAT ADVISORY THURSDAY FOR THE FOLLOWING ZONES...BRAZORIA...
CHAMBERS...GALVESTON...JACKSON...AND MATAGORDA.
.GM...NONE.
&&Hazardous weather outlook, Jul 6, 5:44 AM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
644 AM CDT WED JUL 6 2005
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
070300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-
WALKER-WALLER-WASHINGTON-WHARTON-
644 AM CDT WED JUL 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A LAKE LIVINGSTON TO
GALVESTON BAY LINE THIS MORNING...MORE SHOWERS AND THUNDERSTORMS
COULD DEVELOP THIS AFTERNOON AS TEMPERATURES CLIMB ABOVE 94
DEGREES. AN UPPER LEVEL DISTURBANCE WILL TRACK IN FROM THE NORTHWEST
LATE THIS AFTERNOON AND EVENING AND COULD INCREASE THE CHANCES FOR
MORE STORMS. FOR AREAS NORTHEAST OF A LINE FROM COLLEGE STATION TO
ANGLETON THE POSSIBILITY OF ISOLATED THUNDERSTORMS BECOMING SEVERE
EXISTS. THESE STORMS COULD PRODUCE DAMAGING DOWNBURST WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
TROPICAL STORM DENNIS IS FORECAST TO STRENGTHEN TO A
CATEGORY 3 HURRICANE BEFORE MOVING INTO THE GULF OF MEXICO
ON SATURDAY. THIS COULD BRING HIGHER WINDS AND TIDES TO THE UPPER
TEXAS COAST LATE THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK.
OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Harris
- When
- July 6, 4:05 PM CST
- Where
- Harris County, La Porte
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.667, -95.017
Power line down along with residential roof and trailer park damage.
Thunderstorm Wind, Harris
- When
- July 6, 4:30 PM CST
- Where
- Harris County, La Porte
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $115,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.667, -95.017
Gate and roof damage, overturned trailers and car windows blown out around a chemical plant.
Hail, Harris
- When
- July 6, 4:45 PM CST
- Where
- Harris County, Baytown
- Measured
- 0.75 in hail
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.717, -95.050
Thunderstorm Wind, Harris
- When
- July 6, 4:45 PM CST
- Where
- Harris County, Houston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.733, -95.367
Trees down in northwest Houston on Bingle Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, July 6 to 7, 20051 death · $75 million · F2 · 41 events
- Wildfire and Hail in Colorado, July 6 to 16, 2005$5.3 million · 1 in hail · 3 events
- Tornado and Hail in Texas, July 6, 2005$275,000 · F0 · 20 events
- Tropical Storm in Georgia, July 6 to 7, 200578 events
- Tornado in Alabama, July 6, 20051 injured · $48,000 · F1 · 1 event
- Tropical Storm in Mississippi, July 6, 2005$150,000 · 2 events
- Damaging Wind in Alabama, July 6, 2005$150,000 · 60 kt wind · 1 event
- Flash Flooding in Massachusetts, July 6, 2005$70,000 · 3 events
- Lightning Strike in Alabama, July 6, 2005$60,000 · 1 event
- Tornado in Alabama, July 6, 2005$50,000 · F0 · 1 event
- Damaging Winds in New Mexico, July 6, 2005$44,000 · 54 kt wind · 3 events
- Tornado in Alabama, July 6, 2005$14,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458682, 5458683, 5458684, 5458685.